Alert archive / Mississippi / Flash Flood Watches in 2012

Flash Flood Watch 3, NWS Jackson, MS

February 17, 20125 parishes in Louisiana; 27 counties in Mississippi

NWS Jackson, MS issued this flash flood watch at Feb 17, 2012, 2:17 PM CST for 5 parishes in Louisiana; 27 counties in Mississippi. It took effect at Feb 18, 2012, 6:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2012, 2:17 PM CST (20:17 UTC)
In effect from
Feb 18, 2012, 6:00 AM CST
Expired
Feb 18, 2012, 8:02 PM CST
In force
14 hr
Issued by
NWS Jackson, MS
Flood severity
None
All 32 counties

Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Lincoln County, MS, Madison County, MS, Marion County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 37 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WGUS64 KJAN 172017
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CST FRI FEB 17 2012

...FLASH FLOOD WATCH IN EFFECT FOR SATURDAY UNTIL SATURDAY NIGHT AT MIDNIGHT
FOR PORTIONS OF CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST
LOUISIANA...


LAZ016-023>026-MSZ043>066-072>074-180430-
/O.NEW.KJAN.FF.A.0003.120218T1200Z-120219T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...
FERRIDAY...WEST FERRIDAY...RIDGELAND...MADISON...CANTON...
CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN...
PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...
MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...
ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
217 PM CST FRI FEB 17 2012

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND 
  MISSISSIPPI. 

* FROM SATURDAY MORNING THROUGH SATURDAY EVENING

* A STORM SYSTEM COMING OUT OF THE SOUTHERN PLAINS WILL BRING AN AREA
  OF LOW PRESSURE ACROSS THE SOUTHEAST PORTION OF THE ARKLAMISS
  REGION ON SATURDAY. AS THIS SYSTEM CROSSES THE REGION THUNDERSTORMS
  WITH RAINFALL RATES IN EXCESS OF AN INCH PER HOUR COULD MOVE OVER
  AREAS WITH SATURATED SOILS FROM RAINFALL OF THE PREVIOUS FEW WEEKS.
  THIS COULD CAUSE RUNOFF AND SOME FLOODING PROBLEMS. RAINFALL OF ONE
  TO THREE INCHES WILL BE EXPECTED WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE FOR SATURDAY AND SATURDAY NIGHT...WHICH COULD LEAD TO
  FLASH FLOODING.


* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT
  COULD POSE A RISK TO MOTORIST AND PROPERTY OWNERS. HEAVY RAIN OVER
  ROUGH TERRAIN CAN PRODUCE RAPID WATER RUNOFF THAT WILL MOVE QUICKLY
  ACROSS LOW WATER CROSSINGS AND BRIDGES.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

17
5 follow-up statements
794 
WGUS64 KJAN 180314
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CST FRI FEB 17 2012

...FLASH FLOOD WATCH IN EFFECT FOR SATURDAY UNTIL SATURDAY NIGHT
AT MIDNIGHT FOR PORTIONS OF CENTRAL MISSISSIPPI AND PORTIONS OF
NORTHEAST LOUISIANA...

LAZ016-023>026-MSZ043>066-072>074-181115-
/O.CON.KJAN.FF.A.0003.120218T1200Z-120219T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...
FERRIDAY...WEST FERRIDAY...RIDGELAND...MADISON...CANTON...
CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN...
PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...
MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...
ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
914 PM CST FRI FEB 17 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM CST SATURDAY
THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI.

* FROM 6 AM CST SATURDAY THROUGH SATURDAY EVENING

* A STORM SYSTEM COMING OUT OF THE SOUTHERN PLAINS WILL BRING AN 
  AREA OF LOW PRESSURE ACROSS THE SOUTHEAST PORTION OF THE 
  ARKLAMISS REGION ON SATURDAY. AS THIS SYSTEM CROSSES THE 
  REGION THUNDERSTORMS WITH RAINFALL RATES IN EXCESS OF AN INCH 
  PER HOUR COULD MOVE OVER AREAS WITH SATURATED SOILS FROM 
  RAINFALL OF THE PREVIOUS FEW WEEKS. THIS COULD CAUSE RUNOFF 
  AND SOME FLOODING PROBLEMS. RAINFALL OF ONE TO THREE INCHES 
  WILL BE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE FOR 
  SATURDAY AND SATURDAY NIGHT...WHICH COULD LEAD TO FLASH 
  FLOODING. 

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A RISK TO MOTORIST AND PROPERTY OWNERS. HEAVY 
  RAIN OVER ROUGH TERRAIN CAN PRODUCE RAPID WATER RUNOFF THAT 
  WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
119 
WGUS64 KJAN 180838
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
238 AM CST SAT FEB 18 2012

...FLASH FLOOD WATCH IN EFFECT FOR TODAY UNTIL MIDNIGHT TONIGHT FOR
PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA...

LAZ016-023>026-MSZ043>066-072>074-181645-
/O.CON.KJAN.FF.A.0003.120218T1200Z-120219T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...
FERRIDAY...WEST FERRIDAY...RIDGELAND...MADISON...CANTON...
CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN...
PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...
MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...
ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
238 AM CST SAT FEB 18 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM CST THIS MORNING
THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI.

* FROM 6 AM CST THIS MORNING THROUGH THIS EVENING

* A STORM SYSTEM MOVING OUT OF TEXAS WILL BRING AN AREA OF LOW
  PRESSURE ACROSS THE SOUTHEAST PORTION OF THE ARKLAMISS REGION
  TODAY. AS THIS SYSTEM CROSSES THE REGION SHOWERS AND THUNDERSTORMS
  WITH LOCALIZED RAINFALL RATES IN EXCESS OF AN INCH PER HOUR COULD
  MOVE OVER AREAS WITH SATURATED SOILS FROM RAINFALL OF THE PREVIOUS
  FEW WEEKS. THIS MAY CAUSE RUNOFF AND SOME FLOODING PROBLEMS. TOTAL
  RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT
  COULD POSE A RISK TO MOTORIST AND PROPERTY OWNERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
411 
WGUS64 KJAN 181654
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
1054 AM CST SAT FEB 18 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR
NORTHEAST LOUISIANA AND MUCH OF CENTRAL MISSISSIPPI...

LAZ016-023>026-MSZ043>066-072>074-190100-
/O.CON.KJAN.FF.A.0003.000000T0000Z-120219T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...
FERRIDAY...WEST FERRIDAY...RIDGELAND...MADISON...CANTON...
CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN...
PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...
MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...
ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
1054 AM CST SAT FEB 18 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI.

* THROUGH THIS EVENING

* WIDESPREAD RAIN AND THUNDERSTORMS MOVING ACROSS THE WATCH AREA THIS
  AFTERNOON AND EARLY EVENING WILL BRING HEAVY RAINFALL. TOTAL
  RAINFALL WILL RANGE FROM ONE TO THREE INCHES...WITH LOCALLY HEAVIER
  AMOUNTS POSSIBLE ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR FROM
  AROUND JONESVILLE LOUISIANA TO LAUREL MISSISSIPPI. THIS HEAVY RAIN
  WILL FALL ON SATURATED SOILS FROM RAINFALL OF THE PREVIOUS FEW WEEKS
  AND CAUSE RUNOFF AND SOME FLOODING PROBLEMS.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A RISK TO MOTORIST AND PROPERTY OWNERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
848 
WGUS64 KJAN 182136
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CST SAT FEB 18 2012

LAZ016-023>026-MSZ043>051-053>055-059>061-182245-
/O.CAN.KJAN.FF.A.0003.000000T0000Z-120219T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-
COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...
FERRIDAY...WEST FERRIDAY...RIDGELAND...MADISON...CANTON...
CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...NEWTON...UNION...DECATUR...CONEHATTA...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE
336 PM CST SAT FEB 18 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND
CENTRAL MISSISSIPPI HAS BEEN CANCELLED. THE AREA OF HEAVY RAINFALL
HAS SHIFTED OUT OF THIS REGION AND THE THREAT OF FLASH FLOODING HAS
ENDED. HOWEVER...RUNOFF FROM EARLIER RAINFALL MAY LEAVE AREA CREEKS
AND RIVERS OUT OF THEIR BANKS THROUGH THIS EVENING.

$$

MSZ052-056>058-062>066-072>074-190545-
/O.CON.KJAN.FF.A.0003.000000T0000Z-120219T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...MERIDIAN...TAYLORSVILLE...RALEIGH...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
336 PM CST SAT FEB 18 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... 
  SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST MISSISSIPPI. 

* UNTIL MIDNIGHT CST TONIGHT

* WIDESPREAD RAIN HAS MOVED ACROSS MUCH OF THE REGION AND DUMPED 2 TO
  4 INCHES OF RAIN. WHILE THE HEAVIEST RAINS HAVE PUSHED OUT OF THE
  AREA...STEADY MODERATE RAIN WILL CONTINUE INTO MID EVENING. AN
  ADDITIONAL 1 INCH MAY OCCUR ACROSS THE WATCH AREA DURING THIS TIME.
  AT THIS TIME...THERE IS FLOODING ONGOING ACROSS SEVERAL COUNTIES IN
  THE WATCH AND ANY ADDITIONAL RAIN WILL ONLY AGGRAVATE THE ISSUES.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A RISK TO MOTORIST AND PROPERTY OWNERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CME
641 
WGUS64 KJAN 190202
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
802 PM CST SAT FEB 18 2012

...FLASH FLOOD WATCH CANCELED...

MSZ052-056>058-062>066-072>074-190315-
/O.CAN.KJAN.FF.A.0003.000000T0000Z-120219T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...MERIDIAN...TAYLORSVILLE...RALEIGH...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
802 PM CST SAT FEB 18 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH AND EAST MISSISSIPPI HAS
BEEN CANCELLED. HEAVY RAIN HAS MOVED EAST OF THE AREA...ENDING THE
THREAT FOR FLASH FLOODING. DUE TO RUNOFF...SOME RESIDUAL FLOODING
WILL REMAIN POSSIBLE IN LOW LYING AREAS THIS EVENING...AND LEVELS ON
AREA STREAMS AND RIVERS MAY BE ELEVATED OVER THE NEXT FEW DAYS.

$$

DL

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Feb 17, 9:50 AM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Feb 17, 9:50 AM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CST FRI FEB 17 2012

.UPDATE...LATEST SATELLITE IMAGERY SHOWED A CLOSED UPPER LOW...WHICH WILL
AFFECT THE REGION OVER THE WEEKEND OVER NORTHWEST MEXICO. MEANWHILE
A SERIES OF WEAK DISTURBANCES WERE MOVING IN THE SOUTHERN STREAM FROM
AROUND THE UPPER LOW. THIS WAS PROVIDING ISENTROPIC LIFT ACROSS THE
SOUTHERN PLAINS TO THE GULF OF MEXICO. SHOWERS WERE NOTED OFF THE
LOUISIANA AND MS COASTAL WATERS...WHILE OTHER SHOWERS WERE
DEVELOPING OVER THE ARKLATEX REGION. AREA MORNING SOUNDINGS SHOWED
THAT THE LOW LEVELS WERE STILL ON THE DRY SIDE. IT WILL REQUIRE SOME
ISENTROPIC LIFT TO FILL THE MOISTURE COLUMN FOR VERY LIGHT RAIN TO
DEVELOP ACROSS THE SOUTH BY LATE AFTERNOON. MORNING MODELS HAVE SLOWED THAT
DOWN SOME...SO HAVE LOWERED TO TEEN POPS ACROSS THE SOUTH FOR MID TO
LATE AFTERNOON FOR VERY LIGHT RAIN. CURRENT HIGHS FROM THE LOWER 60S
NORTH TO THE MIDDLE 60S SOUTH STILL LOOKS GOOD. WILL PROBABLY PUT
OUT A FLASH FLOOD WATCH FOR THE SOUTH HALF OF THE AREA FOR SATURDAY
AND SATURDAY NIGHT IN THE AFTERNOON PACKAGE WITH THE SATURATED
GROUNDS FROM RECENT RAINS./17/

./PREVIOUS DISCUSSION...401 AM CST FRI FEB 17 2012
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...AN UPPER LOW SWINGING
EAST ACROSS NORTHERN MEXICO WILL BECOME AN OPEN TROUGH...CAUSING A
SURFACE LOW TO DEVELOP OVER NORTHEAST MEXICO AND SOUTHERN TEXAS
LATER TODAY.  INCREASING ISENTROPIC UPGLIDE OVER THE FORECAST AREA
WILL RESULT IN LIGHT SHOWERS DEVELOPING OVER MAINLY THE FAR SOUTHERN
PORTIONS OF THE CWA THIS AFTERNOON.  AS UPGLIDE FURTHER INCREASES
TONIGHT INTO EARLY SATURDAY MORNING AHEAD OF THE DEEPENING BEFORE
MENTIONED SURFACE LOW...WHICH WILL THEN RESIDE OVER THE NORTHWEST
GULF OF MEXICO...LIGHT SHOWERS WILL CONTINUE DEVELOPING WHILE
SPREADING FURTHER NORTH ACROSS THE CWA AFTER MIDNIGHT AND INTO EARLY
SATURDAY MORNING.

THE SURFACE LOW WILL LIFT NORTHEAST AND ONSHORE OVER THE NORTH
CENTRAL GULF COAST LATE SATURDAY AFTERNOON...ACCOMPANIED BY A RATHER
EXPANSIVE RAIN SHIELD.  THE LOW IS CURRENTLY PROGGED TO PUSH ACROSS
AT LEAST THE SOUTHEAST PORTION OF THE CWA BEFORE MOVING INTO WESTERN
ALABAMA LATE SATURDAY NIGHT.  AHEAD OF THE LOW...MOISTURE WILL
INCREASE ACROSS THE FORECAST AREA AS PRECIPITABLE H2O VALUES CLIMB
UP AROUND 1.50 INCHES OVER LOCATIONS MAINLY ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR.  THIS IS LIKELY TO RESULT IN HEAVY RAIN
FALLING ACROSS MAINLY THE SOUTHERN HALF OF THE CWA SATURDAY INTO
SATURDAY NIGHT.  GIVEN THE ABUNDANCE OF RAIN THAT'S ALREADY FALLEN
IN RECENT DAYS ACROSS THIS AREA...SOIL CONDITIONS ARE QUITE
SATURATED.  WITH THE POTENTIAL OF AN ADDITIONAL 1-3 INCHES OF RAIN
FALLING SATURDAY INTO SATURDAY NIGHT...A FLASH FLOOD WATCH MAY BE
NEEDED FOR A PORTION OF THE FORECAST AREA DURING THIS TIME.

IN ADDITION...THE CONCERN FOR A STRONG TO SEVERE STORM OR TWO
REMAINS ACROSS MAINLY SOUTHEAST MISSISSIPPI FROM LATE SATURDAY
AFTERNOON INTO SATURDAY NIGHT.  WHILE WIND SHEAR WILL BE ADEQUATE
ENOUGH...INSTABILITY AS USUAL IS THE MAIN QUESTION.  MODELS
CURRENTLY VARY A BIT IN THEIR EXACT TRACK OF THE LOW...BUT THE
GENERAL CONSENSUS REMAINS THAT FAR SOUTHEAST MISSISSIPPI CURRENTLY
HAS THE GREATEST POTENTIAL FOR SEEING A STRONG TO SEVERE STORM
CAPABLE OF PRODUCING DAMAGING WINDS...AND PERHAPS EVEN A TORNADO OR
TWO...WITH THE MOST INTENSE STORMS.  RAIN CHANCES WILL BE ON THE
DOWN TREND FROM SOUTHWEST TO EAST AFTER MIDNIGHT AND INTO EARLY
SUNDAY MORNING AS THE LOW CONTINUES TO LIFT NORTHEAST AND FURTHER
AWAY FROM THE CWA. /19/

.LONG TERM...THE LOW PRESSURE SYSTEM MOVES TO THE EAST
SUNDAY...ALLOWING NLY FLOW AND COLD AIR ADVECTION TO DEVELOP IN ITS
WAKE. THE EURO LOOKS A LITTLE SLOWER IN SHIFTING THE MID/UPPER
TROUGH OUT AND HANGS ON TO RAIN INTO SUNDAY MORNING BUT PRECIP LOOKS
LIGHT AND LOWER GFS POPS WILL BE KEPT. HIGH PRESSURE WILL BE
POSITIONED OVER THE AREA BY SUNDAY EVENING. MODEL SOLUTIONS HAVE
PULLED BACK SOMEWHAT ON THE DEGREE OF COLD ADVECTION EXPECTED IN THE
WAKE OF THE LOW AND MODELS HAVE RAISED MOS LOWS A LITTLE FOR MONDAY
MORNING. HAVE TWEAKED SUNDAY MORNING LOWS A DEGREE OR TWO COOLER FOR
A FEW SPOTS WHILE KEEPING GENERAL TREND OF MEX MOS.

A BAND OF RELATIVELY UNORGANIZED MOISTURE LIFTS INTO WRN ZONES LATE
MONDAY AND CROSSES MUCH OF THE REGION MONDAY NIGHT...ASSOCIATED WITH
A WAVE THAT LIFTS THIS WAY IN SWLY FLOW ALOFT. A FEW SPOTS OF LIGHT
RAIN OR SPRINKLES WILL BE POSSIBLE MONDAY NIGHT BUT THE PRIMARY
EFFECT WILL BE WARMER TEMPERATURES DUE TO CLOUD COVER AND LOW LEVEL
SLY FLOW. RAIN CHANCES WILL BE ON THE INCREASE FOR TUESDAY WHEN THE
NEXT FRONTAL SYSTEM MOVES INTO THE AREA. THE BETTER FORCING WILL
REMAIN TO OUR NORTH AND LITTLE IS EXPECTED IN THE WAY OF
INSTABILITY. THE FRONT BECOMES MORE DIFFUSE AS IT MOVES INTO THE
ARKLAMISS REGION BUT WILL BE ENOUGH TO MAINTAIN INCREASING RAIN
CHANCES FOR THE AREA...ESPECIALLY FOR TUESDAY NIGHT...AS DEEPER
MOISTURE INCREASES OVER THE AREA AND LIGHT ISENTROPIC LIFT DEVELOPS.
SRN STREAM UPPER TROUGHING WILL PERSIST TO OUR WEST AND A WAVE WILL
DEVELOP ALONG THE BOUNDARY TO STALL THE SURFACE BOUNDARY ACROSS THE
FORECAST AREA AND FORM A WEAK SURFACE CIRCULATION OVER SRN ZONES BY
TUESDAY EVENING. NLY FLOW AND WEAK COLD AIR ADVECTION IS FORECAST TO
THE W OF THIS SYSTEM BUT HAVE INCREASED MEX MOS LOWS SLIGHTLY SOUTH
AND EAST IN CONSIDERATION OF CLOUD COVER AND CONTINUING 850 MB SWLY
FLOW. THE SURFACE TROUGH EDGES EAST OF THE AREA WEDNESDAY BUT THE
NEXT SURFACE TROUGH FOLLOWS QUICKLY ON ITS HEELS THURSDAY. CURRENT
INDICATIONS ARE THAT WE WILL SEE THE SRN FRINGES OF THIS FEATURE
THURSDAY...THE STRONGER PORTION AND BETTER FORCING REMAINING WELL TO
OUR NORTH.

&&

.AVIATION...VFR SCATTERED TO BROKEN HIGH CLOUDS WILL PREVAIL AT
SITES FOR MUCH OF THE DAY AND INTO TONIGHT.  WINDS WILL BE
NORTHEASTERLY TODAY BETWEEN 5-10 KNOTS...BUT WILL GRADUALLY BECOME
MORE EASTERLY THIS EVENING AND OVERNIGHT AS THEY WEAKEN TO AROUND 5
KNOTS. A FEW LIGHT SHOWERS WILL BE POSSIBLE THIS AFTERNOON...BUT
BETTER CHANCES FOR RAIN WILL EXIST EARLY SATURDAY MORNING...WHERE
MVFR TO IFR CEILINGS WILL BE POSSIBLE AS LOW LEVEL MOISTURE
INCREASES OVER THE AREA. RAIN AND THUNDERSTORMS WITH LOWER CIGS WILL
PROVIDE IFR-MVFR CONDITIONS FOR SATURDAY AS THE STORM SYSTEM MOVES
THROUGH THE REGION. WINDS WILL BE VARIABLE AROUND 5-10 KNOTS WITH
HIGHER GUSTS NEAR STORMS./17/

 /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  48  62  44 /   6  22  89  76
MERIDIAN      67  45  60  48 /   4   8  88  85
VICKSBURG     64  48  61  42 /   8  33  91  70
HATTIESBURG   69  51  66  50 /  17  27  95  62
NATCHEZ       63  51  63  43 /  18  53  95  55
GREENVILLE    60  46  56  42 /   4  12  87  91
GREENWOOD     62  46  59  43 /   4   8  85  92

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/19/03
Hazardous weather outlook, Feb 17, 4:10 AM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
410 AM CST FRI FEB 17 2012

MSZ055>058-062>066-072>074-181015-
SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
410 AM CST FRI FEB 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY
AFTERNOON INTO SATURDAY EVENING AS A LOW PRESSURE SYSTEM TRACKS
NORTHEAST ACROSS THE OUTLOOK AREA. THE PRIMARY SEVERE WEATHER HAZARDS
WILL BE DAMAGING WINDS AND PERHAPS EVEN A TORNADO OR TWO.

IN ADDITION...HEAVY RAINFALL ON THE ORDER OF ONE TO THREE INCHES
WILL BE POSSIBLE FROM FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT WITH
THIS STORM SYSTEM. DUE TO THE RECENT HEAVY RAINS AND SATURATED SOIL
CONDITIONS...ANY ADDITIONAL RAINFALL MAY LEAD TO FLOODING CONCERNS
ACROSS THE OUTLOOK AREA. AS A RESULT...A FLASH FLOOD WATCH MAY BE
NEEDED FOR SATURDAY INTO SATURDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED SATURDAY AFTERNOON INTO SATURDAY NIGHT.

LAZ016-023>026-MSZ043>054-059>061-181015-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-
410 AM CST FRI FEB 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

HEAVY RAINFALL ON THE ORDER OF ONE TO THREE INCHES WILL BE POSSIBLE
FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT AS A STORM SYSTEM LIFTS
NORTHEAST AFFECTING THE OUTLOOK AREA.  DUE TO THE RECENT HEAVY RAINS
AND SATURATED SOIL CONDITIONS...ANY ADDITIONAL RAINFALL MAY LEAD TO
FLOODING CONCERNS ACROSS THE OUTLOOK AREA. AS A RESULT...A FLASH
FLOOD WATCH MAY BE NEEDED FOR SATURDAY INTO SATURDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED SATURDAY AFTERNOON INTO SATURDAY NIGHT.

ARZ074-075-LAZ007>009-015-MSZ018-019-025>042-181015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
410 AM CST FRI FEB 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...AND NORTHERN CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STORM SYSTEM WILL LIFT NORTHEAST AFFECTING THE REGION FROM
SATURDAY INTO LATE SATURDAY NIGHT. LOCALLY HEAVY RAINFALL TOTALING
AROUND AN INCH WILL BE POSSIBLE DURING THIS TIME...LEADING TO THE
PONDING OF WATER ON ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE
AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED SATURDAY INTO SATURDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:00 PM CSTRiver Flood WarningJANForrest42 hr

Nearby

Flash Flood Watches in Mississippi, 2012Flash Flood Watches in Louisiana, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.